Alert archive / Colorado / Freeze Warnings in 2011
Freeze Warning 5, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Sep 23, 2011, 3:12 PM MDT for 5 counties in Colorado. It took effect at Sep 24, 2011, 4:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2011, 3:12 PM MDT (21:12 UTC)
- In effect from
- Sep 24, 2011, 4:00 AM MDT
- Expired
- Sep 24, 2011, 8:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2587 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
125 WWUS75 KPUB 232112 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 312 PM MDT FRI SEP 23 2011 COZ069>071-240400- /O.NEW.KPUB.FZ.W.0005.110924T1000Z-110924T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 312 PM MDT FRI SEP 23 2011 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM MDT SATURDAY. * LOCATION...THE SAN LUIS VALLEY. * TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING. * TEMPERATURES...UPPER 20S TO MID 30S. * IMPACT...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
3 follow-up statements
213 WWUS75 KPUB 240335 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 935 PM MDT FRI SEP 23 2011 COZ069>071-241015- /O.CON.KPUB.FZ.W.0005.110924T1000Z-110924T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 935 PM MDT FRI SEP 23 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM MDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM MDT SATURDAY. * LOCATION...THE SAN LUIS VALLEY. * TIMING...EARLY SATURDAY MORNING. * TEMPERATURES...LOWS IN THE UPPER 20S TO MID 30S. * IMPACT...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
922 WWUS75 KPUB 240945 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 345 AM MDT SAT SEP 24 2011 COZ069>071-241400- /O.CON.KPUB.FZ.W.0005.110924T1000Z-110924T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 345 AM MDT SAT SEP 24 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. * LOCATION...THE SAN LUIS VALLEY. * TIMING...EARLY THIS MORNING. * TEMPERATURES...LOWS IN THE UPPER 20S TO MID 30S. * IMPACT...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
507 WWUS75 KPUB 241344 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 744 AM MDT SAT SEP 24 2011 COZ069>071-241445- /O.EXP.KPUB.FZ.W.0005.000000T0000Z-110924T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 744 AM MDT SAT SEP 24 2011 ...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING. AFTER BRIEFLY DROPPING TO NEAR FREEZING EARLIER THIS MORNING...TEMPERATURES HAVE BEGUN TO WARM ACROSS THE SAN LUIS VALLEY...WITH READINGS RISING TO WELL ABOVE FREEZING BY 8 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Sep 23, 11:47 AM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, Sep 23, 11:47 AM MDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1147 AM MDT FRI SEP 23 2011 .AVIATION... VERY QUIET WEATHER PATTERN OVER THE AREA...WITH VFR CONDITIONS. A PASSING UPPER LEVEL SHORTWAVE WILL BRING A PERIOD OF NORTHERLY BREEZES TO THE PLAINS TODAY...OTHERWISE GENERALLY LIGHT WINDS ARE EXPECTED. NORTH WINDS HAVE BEEN ADDED TO THE KCOS AND KPUB TAFS FOR TODAY WITH THE 18Z TAF ISSUANCE. && .PREV DISCUSSION... /ISSUED 913 AM MDT FRI SEP 23 2011/ UPDATE... UPDATED TO EXPIRE THE FREEZE WARNING FOR THE SAN LUIS VALLEY. SHORT TERM... TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS THE SAN LUIS VALLEY. THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. LONG TERM... NO UPDATES AT THIS TIME. AVIATION... NO UPDATES AT THIS TIME. PREV DISCUSSION... /ISSUED 357 AM MDT FRI SEP 23 2011/ SHORT TERM... (TODAY AND TONIGHT) UPPER RIDGE OVER THE ROCKIES AND DEEP UPPER LOW OVER THE GREAT LAKES WILL MOVE VERY LITTLE TODAY AND TONIGHT...KEEPING ALL OF COLORADO UNDER DRY NORTHERLY FLOW THE NEXT 36 HOURS. 700 MB TEMPS CLIMB BACK TO AT OR ABOVE 10C BY LATE AFTERNOON...WHICH WILL ALLOW HIGHS TO REACH THE 80S OVER ALL OF THE EASTERN PLAINS WITH 70S OVER MOST MOUNTAIN VALLEYS. DRY AIR MASS MAY AGAIN LEAD TO SOME PATCHY FROST OVER USUALLY COLD HIGH VALLEYS TONIGHT...WITH SEASONABLY COOL READINGS ELSEWHERE. LONG TERM... (SATURDAY THROUGH THURSDAY) NO CHANGE TO THE GOING EXTENDED FORECAST. HIGH PRESSURE WILL DOMINATE THE REGION SATURDAY THROUGH SUNDAY NIGHT WITH DRY WEATHER AND TEMPERATURES IN THE MID TO UPPER 80S FOR THE PLAINS. MODELS STILL HAVING ISSUES WITH THE EVOLUTION OF A STORM SYSTEM THAT WILL MOVE ACROSS THE REGION MONDAY AFTERNOON INTO TUESDAY. BOTH THE GFS AND ECMWF SPLIT THE SYSTEM...WITH A NORTHERN ROCKIES WAVE AND A WEAKER DISTURBANCE OVER THE DESERT SOUTHWEST. THE GFS KEEPS ALL THE BEST ENERGY NORTH AND SOUTH WITH JUST ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE CONTINENTAL DIVIDE AND PALMER DIVIDE MONDAY AFTERNOON AND EVENING. MEANWHILE THE ECMWF IS MORE AGGRESSIVE WITH MORE ENHANCEMENT OF PRECIPITATION OVER THE MOUNTAINS AND ADJACENT PLAINS. FOR NOW KEPT THE FORECAST AS IS WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CONFINED TO THE MOUNTAINS ON MONDAY. A WEAK COLD FRONT WILL DROP SOUTH OVER THE PLAINS BY TUESDAY MORNING. NOT MUCH LIFT OR MOISTURE WITH THIS FRONT. EXPECT ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP TO REMAIN OVER THE MOUNTAINS. HIGH PRESSURE ONCE AGAIN BUILDS OVER THE REGION BY WEDNESDAY AND WILL PERSIST THROUGH THE REST OF THE WEEK. MOISTURE LOOKS LIMITED AT THIS TIME WITH CUMULUS DEVELOPMENT CONFINED TO THE MOUNTAINS. CANNOT RULE OUT AN ISOLATED THUNDERSTORMS WEDNESDAY OR THURSDAY FOR THE CONTINENTAL DIVIDE...BUT CONFIDENCE IS LOW IN OCCURRENCE AND KEPT THE AREA DRY FOR NOW. TEMPERATURES WILL REMAIN IN THE 80S FOR MOST OF THE REGION. 88 AVIATION... VERY QUIET WEATHER PATTERN OVER THE AREA...WITH VFR CONDITIONS AND LIGHT WINDS AREA-WIDE TODAY AND TONIGHT. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/50
Hazardous weather outlook, Sep 23, 12:13 PM MDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1213 PM MDT FRI SEP 23 2011 COZ058>089-093>099-241815- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1213 PM MDT FRI SEP 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY OVER THE MOUNTAINS. EXPECT THUNDERSTORMS TO REMAIN TIED TO THE TERRAIN WITH LITTLE EASTWARD SHIFT INTO THE PLAINS. THE MAIN THREAT WITH THUNDERSTORMS WILL BE LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 50/50
Nearby
Freeze Warnings in Colorado, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.